Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 11, 2021, 3:18 PM CDT for Walton County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 3:18 PM CDT (20:18 UTC)
- Expired
- May 11, 2021, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 16 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
178
WWUS82 KTAE 112018
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Tue May 11 2021
FLZ008>010-108-112100-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
318 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 400 PM
CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of De Funiak Springs to 14 miles
northwest of Vernon. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Westville, Ebro, Hinsons Crossroads, Red Bay, Douglass
Crossroad, Rock Hill, Bruce, Red Head, Eucheeanna, Holmes Valley,
Millers Ferry, Knox Hill and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3071 8613 3071 8604 3074 8604 3080 8589
3055 8565 3039 8600 3038 8612 3039 8610
3040 8612 3042 8612 3042 8614 3043 8612
3043 8615 3045 8616 3047 8613 3048 8614
3047 8615 3067 8622
TIME...MOT...LOC 2018Z 332DEG 15KT 3063 8610 3070 8592
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 12:40 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 11, 12:40 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 140 PM EDT Tue May 11 2021 .AVIATION... [Through 18Z Wednesday] Scattered storms will impact KTLH and KVLD early this afternoon before shifting to the western terminals later in the afternoon into the evening. Activity should diminish overnight. However, IFR cigs are expected at all terminals. Additional showers and a few thunderstorms are expected again on Wednesday spreading from west to east beginning in the morning hours. && .PREV DISCUSSION [1020 AM EDT]... .NEAR TERM [Through Tonight]... A very similar pattern to yesterday across the upper levels, with small vorticity maxima propagating along a predominantly Zonal flow pattern across the southeast today. This will aid in thunderstorm development across the region towards the late afternoon and early evening hours. Overall placement of thunderstorm activity at this time generally seems to be across SE Alabama and SW Georgia, with a southern extent along the Florida border possible earlier in the afternoon where instability will be greatest due to low 70 dewpoints across the Florida Panhandle and Big Bend. Instability across the region today will generally run around 1500-2000 J/Kg of SBCAPE, which this coupled with around 30 knots of deep layer shear is a sufficient enough environment to aid in the possibility of some storms to be able to produce severe wind gusts as well as hail up to quarter size. Overall expect temperatures to climb into the upper 80s and lows dropping into the upper 60s across much of the region. .SHORT TERM [Wednesday Through Thursday]... Frontal position to start this period will be draped from the western FL panhandle ENE into south central GA. The front will sag south off the coast and into the Gulf waters by Wednesday evening then continuing south through the middle portions of the FL peninsula Thursday. Scattered showers and thunderstorms will develop through the day Wednesday into Wednesday night then rain chances decrease from west to east beginning Thursday afternoon. Instability Wednesday south of Dothan to Albany will be 1000-1500 J/kg in the afternoon hours at peak heating and shear is around 30 knots so some loose organization of storms could occur. If so, isolated strong to perhaps damaging wind gusts could occur; thus SPC has us in a marginal risk for Wednesday in the aforementioned areas. Daytime highs Wednesday will be in the upper 70s to mid 80s with cooler highs for Thursday in the upper 60s to low 70s. .LONG TERM [Thursday Night Through Tuesday]... Fairly dry forecast once the cold front departs Thursday with high pressure building in at the surface despite troughing along the eastern seaboard into Saturday. An upstream mid level ridge axis will swing by Sunday followed by troughing Monday and Tuesday. A rather long fetch of moisture will advect from the Caribbean and Gulf of Mexico ahead of the next low pressure system early next week so a return of rain chances will occur during this time frame. Highs will warm through the period with readings around 80 Friday to mid/upper 80s early next week. .MARINE... Outside of possible showers and thunderstorms, winds and seas will remain below headline levels through the middle of the week, as a front remains stalled near the waters. The front will sag southward by Thursday, with high pressure building in from the north. This may allow for offshore winds to approach exercise caution levels from Thursday through Saturday. .FIRE WEATHER... Another day with the chance of showers and thunderstorms towards later in the evening is expected today. With the increased moisture and chance for rain across the region today, there are no fire weather concerns at this time. .HYDROLOGY... Cold front will sag into the area today and Wednesday then off the Gulf coast Wednesday night. Good chances of rain will occur through Thursday then end from west to east Thursday afternoon. Generally 1-2 inches of rainfall will occur; the heavier side of those amounts will fall through SE AL and SW GA. Some isolated higher amounts could also occur if training of storms set up near the front. Beyond Thursday, a dry forecast is in store into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 85 60 71 56 / 30 60 50 50 10 Panama City 70 81 62 73 58 / 50 50 40 40 10 Dothan 66 78 55 66 54 / 80 70 50 40 10 Albany 68 79 54 65 54 / 70 70 50 40 10 Valdosta 68 84 57 68 55 / 30 70 50 50 10 Cross City 68 88 64 76 59 / 10 30 30 40 10 Apalachicola 70 81 64 73 60 / 10 30 30 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Camp MARINE...Scholl FIRE WEATHER...Bunker HYDROLOGY...Scholl
In the hours before
Special weather statement, May 11, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
318 PM CDT Tue May 11 2021
FLZ008>010-108-112100-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
318 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 400 PM
CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of De Funiak Springs to 14 miles
northwest of Vernon. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Westville, Ebro, Hinsons Crossroads, Red Bay, Douglass
Crossroad, Rock Hill, Bruce, Red Head, Eucheeanna, Holmes Valley,
Millers Ferry, Knox Hill and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3071 8613 3071 8604 3074 8604 3080 8589
3055 8565 3039 8600 3038 8612 3039 8610
3040 8612 3042 8612 3042 8614 3043 8612
3043 8615 3045 8616 3047 8613 3048 8614
3047 8615 3067 8622
TIME...MOT...LOC 2018Z 332DEG 15KT 3063 8610 3070 8592
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:53 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 67 min |
| May 11, 4:06 PM CDT | Special Weather Statement | TAE | Washington | 39 min |
| May 11, 4:15 PM CDT | Special Weather Statement | TAE | Washington | 45 min |
| May 11, 4:18 PM CDT | Special Marine Warning | TAE | 117 min | |
| May 11, 4:46 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 61 min |
| May 11, 5:34 PM CDT | Areal Flood Advisory | TAE | Jackson | 116 min |
| May 11, 5:55 PM CDT | Special Weather Statement | TAE | Seminole | 50 min |
| May 11, 6:19 PM CDT | Areal Flood Advisory | TAE | Decatur | 3 hr |
| May 11, 6:43 PM CDT | Special Weather Statement | TAE | Decatur, Grady | 32 min |
| May 11, 6:45 PM CDT | Flash Flood Warning | TAE | Decatur | 3 hr |
| May 11, 4:01 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 44 min |
| May 11, 4:59 PM CDT | Special Weather Statement | TAE | Henry | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.